Alabama, 2015Hail and Damaging Wind in Alabama, July 2, 2015
July 2, 2015 · NWS HUN · 2 events in 1 county or zone
A weak upper level trough moved through southern middle Tennessee during the late morning, resulting in the development of an isolated severe thunderstorm that produced wind damage in Jackson County, Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level trough moved through southern middle Tennessee during the late morning, resulting in the development of an isolated severe thunderstorm that produced wind damage in Jackson County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 2, 9:10 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 2, 9:10 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1010 AM CDT THU JUL 2 2015
.UPDATE...TO LOWER POP THIS MORNING AND RAISE TEMPERATURES IN NW AL.
&&
.DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP THIS
MORNING IN CENTRAL AND EASTERN TN. THIS IS BEING CAUSED BY SOME
SHORTWAVE ENERGY AHEAD OF A DISTURBANCE OVER CENTRAL KENTUCKY
EXTENDING TO THE SOUTHWEST INTO CENTRAL AND SW TN.
SOME OF THESE SHOWERS AND THUNDERSTORMS ARE PRODUCING SOME VERY HEAVY
RAINFALL RATES...BUT LUCKILY ARE MOVING FAIRLY QUICKLY TO THE EAST AT
AROUND 40 MPH. THE SOUTHERN EDGE OF THIS AREA OF SHOWERS AND
THUNDERSTORMS CONTINUES TO MOVE EAST AT 40 MPH ACROSS
LINCOLN...FRANKLIN...AND MOORE COUNTIES IN TN. IF THESE STORMS MOVE
OVER THE SAME AREA LONG ENOUGH...ISOLATED FLASH FLOODING COULD OCCUR.
SOUTH OF THIS AREA OF ACTIVITY...A LARGE AREA OF PARTLY CLOUDY
CONDITIONS IS STILL OCCURRING SOUTH OF THE TENNESSEE RIVER. THIS
WILL LIKELY CONTINUE FOR PART OF THE MORNING. MODELS THIN CLOUD COVER
IN GENERAL IN NW ALABAMA THIS MORNING...BEFORE BRINGING IN MOSTLY
CLOUDY CONDITIONS AHEAD OF THE NEXT SHORTWAVE PUSHING IN FROM
MISSISSIPPI THIS AFTERNOON/EVENING.
BELIEVE MORE SCATTERED ACTIVITY WILL DEVELOP IN NORTHERN ALABAMA THE
REMAINDER OF THE MORNING. BELIEVE THIS WILL BE IN RESPONSE TO
INCREASING FORCING FROM THE SHORTWAVE MOVING IN FROM MS.
EXPECT COVERAGE TO REALLY INCREASE (TO 60 TO 80 PERCENT) ACROSS THE
ENTIRE AREA THIS AFTERNOON...WITH THE HIGHEST CHANCES IN SOUTHERN
MIDDLE TN. BASED ON 30 TO 40 KTS OF WIND ENERGY AND MODEL CAPE
FORECASTS...DO BELIEVE THAT SOME STRONG TO SEVERE STORMS PRODUCING
DAMAGING WINDS AND SMALL HAIL WILL BE POSSIBLE. THOUGH TRAINING AND
ISOLATED FLASH FLOODING COULD BE A BETTER THREAT.
OVERALL RAISED HIGH TEMPERATURES IN NW ALABAMA...DUE TO EXPECTED LACK
OF CLOUD COVER. OTHERWISE FORECAST LOOKS GOOD WITH SOME GUSTY WINDS
TO AROUND 20 MPH POSSIBLE TODAY.
KTW
&&
.AVIATION...
/ISSUED 635 AM CDT THU JUL 2 2015/
FOR 12Z TAFS...RESTRICTED FLYING CONDS ARE XPCTED TO DEVELOP LATER
TODAY...AS MULTIPLE UPPER DISTURBANCES CONTINUE TO MOVE SEWD ACROSS
THE AREA. REDUCED CIGS/VIS...OR TEMPO MVFR CONDS...IN SOME OF THE
HEAVIER SHRA/TSRA WILL BE POSSIBLE THIS AFTERNOON. CONTINUED SHRA OR
TSRA WILL LINGER INTO THE EVENING HRS...ALTHOUGH PLACEMENT/TIMING
WILL BE DIFFICULT TO PINPOINT THIS FAR OUT.
09
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 2, 4:00 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CDT THU JUL 2 2015
ALZ001>010-016-TNZ076-096-097-031000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
500 AM CDT THU JUL 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE OUT
OF THE NORTHWEST LATER TODAY...AS MULTIPLE UPPER LEVEL DISTURBANCES
CONTINUE TO MOVE ACROSS THE OUTLOOK AREA. SOME STORMS MAY BE STRONG
TO MARGINALLY SEVERE IN NATURE...CAPABLE OF DAMAGING WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING. MULTIPLE INSTANCES OF HEAVY
RAINFALL AFFECTING THE SAME GENERAL LOCATIONS MAY ALSO RESULT IN
EPISODES OF LOCALIZED FLASH FLOODING INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE INTO THE
HOLIDAY WEEKEND AND EARLY NEXT WEEK...AS A PERSISTENT NORTHWESTERLY
UPPER FLOW PATTERN BRINGS MULTIPLE DISTURBANCES ACROSS THE REGION.
THESE UPPER DISTURBANCES WILL MAINTAIN RELATIVELY HIGH CHANCES OF
THUNDERSTORMS IN THE FORECAST...AND WILL BE CAPABLE OF GUSTY WINDS
TO 55 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL.
MULTIPLE ROUNDS OF HEAVY RAINFALL OVER THE SAME GENERAL AREAS WILL
ALSO RESULT IN INSTANCES OF LOCALIZED FLASH FLOODING. FORECAST
INDICATIONS SUGGEST MUCH OF THE OUTLOOK AREA COULD BE AFFECTED BY
HEAVY RAINFALL HEADING INTO THE FOURTH OF JULY WEEKEND...WHICH WILL
INCREASE THE FLOODING THREAT INTO SATURDAY NIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 2, 9:55 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1055 AM CDT THU JUL 2 2015
ALZ009-TNZ097-021630-
JACKSON AL-FRANKLIN TN-
1055 AM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 1130 AM CDT...
AT 1054 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HUNTLAND...MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTLAND...HYTOP...JERICHO...FRANCISCO...BEANS CREEK AND ESTILLFORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3507 8600 3489 8602 3492 8626 3494 8626
3495 8628 3493 8628 3493 8632 3495 8629
3497 8629 3498 8631 3499 8631 3499 8632
3507 8632
TIME...MOT...LOC 1554Z 277DEG 33KT 3499 8631
KTWSpecial weather statement, Jul 2, 10:28 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 AM CDT THU JUL 2 2015
ALZ009-021715-
JACKSON AL-
1128 AM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
1215 PM CDT...
AT 1127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
STEVENSON...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...ORME...RUSSELL CAVE
NATIONAL MONUMENT...BASS...HIGDON...LONG ISLAND AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3484 8561 3483 8563 3478 8564 3490 8605
3499 8600 3499 8561 3486 8559
TIME...MOT...LOC 1627Z 279DEG 33KT 3493 8593
KTWThunderstorm Wind, Jackson
- When
- July 2, 10:44 AM CST to 10:45 AM CST
- Where
- Jackson County, 4 mi W of Bridgeport
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.950, -85.801
A large tree was downed and uprooted by strong thunderstorm winds near Widows Creek.
Hail, Jackson
- When
- July 2, 11:57 AM CST to 11:58 AM CST
- Where
- Jackson County, Hollywood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.720, -85.980
Quarter sized hail was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, July 2 to 3, 20151 death · $3.0 million · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, July 2 to 5, 2015$123,000 · 55 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, July 2, 2015$83,000 · 55 kt wind · 20 events
- Damaging Winds in Georgia, July 2, 2015$51,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 2, 2015$40,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 2, 2015$26,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Wind in Oklahoma, July 2 to 3, 2015$20,000 · 56 kt wind · 7 events
- Flash Flooding and Flooding in Kentucky, July 2 to 6, 201552 kt wind · 21 events
- Damaging Winds in Florida, July 2 to 5, 2015$12,000 · 56 kt wind · 17 events
- Damaging Winds in South Carolina, July 2, 201560 kt wind · 20 events
- Hail and Damaging Winds in Alabama, July 2 to 5, 2015$8,000 · 1 in hail · 15 events
- Damaging Winds in Georgia, July 2, 201560 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594977, 594982.